MAUDE Adverse Event Report: ROCHE DIAGNOSTICS C.F.A.S. HBA1C; CALIBRATOR FOR HEMOGLOBIN AND HEMATOCRIT MEASUREMENT

ROCHE DIAGNOSTICS C.F.A.S. HBA1C; CALIBRATOR FOR HEMOGLOBIN AND HEMATOCRIT MEASUREMENT
Catalog Number 04528417190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer stated that they received questionable results for an unspecified number of patient samples tested for a1c-3 tina-quant hemoglobin a1c gen.3 on a cobas 6000 c (501) module.The customer provided data for one patient sample which had an erroneous a1c-3 result that was reported outside of the laboratory.The complained sample was tested each time using a calibration from a different c.F.A.S.Hba1c calibrator lot number.This medwatch will apply to calibrator lot number 16006601.Please refer to the medwatch with patient identifier (b)(6) for information related to calibrator lot number 12635800.The complained patient sample initially resulted with an a1c-3 value of 11.7 % on (b)(6) 2018 when using a calibration performed with calibrator lot 12635800.This initial value was reported outside of the laboratory.The customer started using calibrator lot number 16006601 on (b)(6) 2018.The first calibration performed with this new lot failed.The customer re-calibrated and then controls were outside of range.The customer calibrated a third time and controls were still outside of range.These controls were manufactured by mas and recovery shifted downward with the new calibrator lot.Roche controls were tested and these were within range and right on the mean.The customer verified that the calibrator set points were correct for the new calibrator lot.The customer pulled patient samples that were tested using a calibration from the older calibrator lot and repeated these using a calibration performed with the new calibrator lot.The samples that were pulled included the complained patient sample.When tested using the new calibrator lot, the complained sample resulted with an a1c-3 value of 10 % on (b)(6) 2018.The customer did not know which value from the complained sample was correct since roche controls were within range prior to each run of the sample.The patient was not adversely affected.The a1c-3 reagent lot number was 317513, with an expiration date of 30-sep-2019.The serial number of the c501 analyzer is (b)(4).The field service engineer stated that the issue was related to the new calibrator lot 16006601.He repeated calibration, mas controls, roche controls, and ran precision studies.Roche controls were within range, on the mean.The mas controls were within range and within one standard deviation of the mean.Precision studies were within specifications.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
C.F.A.S. HBA1C
Common Device Name
CALIBRATOR FOR HEMOGLOBIN AND HEMATOCRIT MEASUREMENT
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7881186
Report Number1823260-2018-03161
Device Sequence Number2050243
Product Code KRZ
UDI-Device Identifier04015630921096
UDI-Public4015630921096
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number04528417190
Device Lot Number16006601
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN 81 MG. CHEWABLE TABLET; ATORVASTATIN (LIPITOR) TABLET; ERGOCALCIFEROL (VITAMIN D) CAPSULE; ERTAPENEM (INVANZ) RECON SOLN; GABAPENTIN (NEURONTIN) CAPSULE; HYDROCODONE-ACETAMINOPHEN (NORCO) TABLET; INSULIN GLARGINE (BASAGLAR KWIKPEN) PEN-INJECTOR; INSULIN LISPRO (ADMELOG) SOLUTION; INSULIN PEN NEEDLE (PEN NEEDLES); LOSARTAN-HYDROCHLOROTHIAZIDE (HYZAAR) TABLET; METOPROLOL SUCCINATE (TOPROL-XL) TABLET; ONDANSETRON (ZOFRAN-ODT) TABLET DISPERSIBLE; TRAMADOL (ULTRAM) TABLET